Alert archive / Florida / Special Marine Warnings in 2011

Special Marine Warning 113, NWS Miami, FL

June 19, 2011

NWS Miami, FL issued this special marine warning at Jun 19, 2011, 3:45 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2011, 3:45 PM EDT (19:45 UTC)
Expired
Jun 19, 2011, 5:15 PM EDT
In force
90 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jun 19, 2:52 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 19, 2:52 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT SUN JUN 19 2011

.DISCUSSION...SEA BREEZE BECOMING VERY ACTIVE ALONG THE ATLANTIC
COAST ACROSS BROWARD AND PALM BEACH COUNTIES. THE CLOUD COVER THAT
WAS ACROSS DEEP SOUTH FLORIDA THIS MORNING HAS MADE FOR A SLOWER
START ACROSS MIAMI DADE COUNTY. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WERE FIRING ACROSS THE WEST COAST SEA BREEZE. EXPECT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE
WITH LARGE HAIL TO QUARTER SIZE AND STRONG WINDS OVER 60 MPH.
SLOW MOVEMENT OF STORMS COULD LEAD TO LOCALIZED FLOODING WITH
PONDING ON ROADWAYS.

AS LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS TONIGHT AND
HEADS TO THE NORTHEAST...THE MID/UPPER LEVEL HIGH PRESSURE ACROSS
THE SOUTH AND CENTRAL GULF WILL SLIDE EAST. THIS WILL LEAD DRIER
AIR IN THE LOW TO MID LEVELS WITH MORE SUBSIDENCE ACROSS THE
REGION. MID/UPPER LEVEL WINDS WILL TRANSITION FROM A LIGHT
WESTERLY FLOW TODAY TO A NORTH TO NORTHEASTERLY FLOW BY MONDAY
AFTERNOON. WITH THE DRIER AIR AND SUBSIDENCE EXPECT MUCH LESS
ACTIVITY ACROSS SOUTH FLORIDA...BUT SEA BREEZE CONVECTION IS STILL
EXPECTED INLAND. WITH WINDS COMING AROUND TO THE NORTHEAST
ALOFT...EXPECT STORMS TO SLOWLY DRIFT TO THE WEST AND SOUTHWEST.
THEREFORE...ADJUSTED THE 30-40 POPS CLOSER TO THE GULF COAST ON
MONDAY.

DRY AIR AND SUBSIDENCE WILL CONTINUE THROUGH MIDWEEK AS HIGH
PRESSURE REMAINS IN CONTROL OF THE REGION. PWATS ARE EXPECTED TO
DECLINE TO AROUND 1.4-1.6 INCHES ACROSS SOUTH FLORIDA FOR TUESDAY
AND WEDNESDAY. WITH A STRONGER EAST TO SOUTHEAST FLOW ACROSS THE
REGION...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE
INTERIOR WEST AND TOWARDS THE GULF COAST. HIGH PRESSURE IS
EXPECTED TO GET PUSHED TO THE EAST AND SOUTHEAST ON THURSDAY AN
UPPER LEVEL TROUGH DIGS INTO THE MIDWEST AND SOUTHERN STATES. THIS
WILL LEAD TO A SLIGHTLY MORE ACTIVE SEA BREEZE ON THURSDAY...WITH
ACTIVITY TOWARDS THE GULF COAST. MOISTURE WILL INCREASE ON FRIDAY
INTO THE WEEKEND AS THE UPPER LEVEL TROUGH MOVES INTO THE
SOUTHEAST STATES.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ALONG THE
ATLANTIC COAST. THEY WILL CONTINUE TO BE NEAR THE TERMINALS
THROUGH THE AFTERNOON...WITH POSSIBLE BRIEF IMPACTS....BUT GIVEN
TIMING UNCERTAINTIES WILL MAINTAIN VCTS AND WATCH TRENDS. STORMS
WILL BE WELL TO THE EAST OF KAPF. ANY STORM COULD PRODUCE BRIEF
IFR AND GUSTY WINDS. AN ISOLATED SEVERE TSTORM IS
POSSIBLE...CONTAINING STRONG WIND GUSTS UP TO 50 KT. /GREGORIA

&&

.MARINE...HIGH PRESSURE WILL REMAIN OVER OR NEAR THE LOCAL WATERS
THROUGH THE NEXT FEW DAYS WITH GENERALLY LIGHT TO PERHAPS BRIEF
MODERATE WINDS PERSISTING. SEAS WILL REMAIN LESS THAN 4 FEET
THROUGH AT LEAST TUESDAY.

&&

.FIRE WEATHER...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO
REMAIN AROUND 40 PERCENT OR HIGHER ACROSS THE REGION...PERHAPS
BRIEFLY FALLING JUST BELOW 40 PERCENT OVER NORTHWEST SECTIONS EACH
AFTERNOON THROUGH MID WEEK. DISPERSION VALUES WILL REMAIN FAIRLY
GOOD EAST AND POOR TO FAIR ACROSS THE WEST EACH AFTERNOON THROUGH
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  92  78  91 / 20 20 20 10
FORT LAUDERDALE  79  91  79  91 / 20 20 20 10
MIAMI            78  92  78  92 / 30 20 20 10
NAPLES           74  93  75  94 / 20 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...84/AK
AVIATION/RADAR/FIRE...57/DG
Hazardous weather outlook, Jun 19, 9:05 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
905 AM EDT SUN JUN 19 2011

FLZ063-066>075-168-172>174-200400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
905 AM EDT SUN JUN 19 2011

...A FEW SEVERE THUNDERSTORMS POSSIBLE INTERIOR/ATLANTIC COAST THIS AFTERNOON/EVENING...
...60+ MPH WINDS, LARGE HAIL, FREQUENT LIGHTNING, STREET FLOODING POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ACROSS SOUTH FLORIDA THIS
AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE MOST CONCENTRATED
OVER THE INTERIOR AND ATLANTIC COAST...WHERE NUMEROUS THUNDERSTORMS
ARE FORECAST. HIGH INSTABILITY...ALONG WITH AN INFLUENCE OF AN UPPER
LEVEL TROUGH...COULD LEAD TO THE DEVELOPMENT OF A FEW SEVERE
THUNDERSTORMS OVER THE INTERIOR AND ATLANTIC COAST THIS AFTERNOON
AND EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE DAMAGING
WINDS...THOUGH LARGE HAIL IS POSSIBLE AS WELL. FREQUENT LIGHTNING
STRIKES AND TORRENTIAL RAINS WILL ACCOMPANY THE STRONGEST STORMS.
ALONG THE GULF COAST...THERE IS JUST A SLIGHT CHANCE OF
THUNDERSTORMS.

WIND: THERE IS THE POTENTIAL FOR DAMAGING WINDS OF 60 MPH OR
GREATER WITH THE THUNDERSTORMS ACROSS THE INTERIOR AND ATLANTIC
COAST THIS AFTERNOON AND EVENING.

HAIL: THERE IS THE POTENTIAL FOR LARGE HAIL TO AROUND QUARTER
SIZE WITH THE THUNDERSTORMS ACROSS THE INTERIOR AND ATLANTIC COAST
THIS AFTERNOON AND EVENING.

FLOODING: SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINS WILL POSE
A RISK FOR ISOLATED STREET FLOODING THIS AFTERNOON AND EVENING.

TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104
DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jun 19, 2:36 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT SUN JUN 19 2011

FLZ071-072-191900-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
236 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  METRO BROWARD COUNTY

* UNTIL 300 PM EDT

* AT 232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
  WEST OF PARKLAND TO WESTON...AND MOVING EAST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WESTON...
  CORAL SPRINGS...
  PARKLAND...
  TAMARAC...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2605 8027 2605 8053 2633 8040 2633 8039
      2633 8022 2633 8014
TIME...MOT...LOC 1836Z 270DEG 4KT 2633 8030 2613 8039

GREGORIA
Special weather statement, Jun 19, 2:42 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT SUN JUN 19 2011

FLZ067-068-168-191915-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
242 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY

* UNTIL 315 PM EDT

* AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
  AIRPORT...AND MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  CALOOSA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2674 8039 2696 8055 2696 8038 2696 8017
      2694 8015
TIME...MOT...LOC 1842Z 051DEG 8KT 2694 8032

GREGORIA
Special weather statement, Jun 19, 3:02 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT SUN JUN 19 2011

FLZ073-075-191945-
INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL
302 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MIAMI-DADE COUNTY
  NORTHEASTERN MAINLAND MONROE COUNTY

* UNTIL 345 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES WEST OF SHARK VALLEY OBS TOWER. THIS
  STORM WAS MOVING TO THE NORTHEAST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2580 8093 2573 8070 2555 8082 2560 8095
TIME...MOT...LOC 1902Z 180DEG 0KT 2563 8086

AK
Special weather statement, Jun 19, 3:09 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT SUN JUN 19 2011

FLZ071>074-172-173-192000-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND BROWARD
COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL
METROPOLITAN MIAMI DADE FL
309 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  METROPOLITAN BROWARD COUNTY
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 400 PM EDT

* AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
  EAST OF NORTH LAUDERDALE TO INTERSECTION KROME AND U.S. 27...AND
  MOVING EAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  POMPANO BEACH...
  TAMARAC...
  SUNRISE...
  DAVIE...
  MIRAMAR...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2602 8011 2589 8025 2586 8052 2633 8051
      2630 8007
TIME...MOT...LOC 1908Z 270DEG 10KT 2621 8016 2593 8044

GREGORIA
Local storm report, Jun 19, 3:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     CORAL SPRINGS           26.27N 80.27W
06/19/2011  E60.00 MPH       BROWARD            FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED WINDS OF AT LEAST 60 MPH AND
            PINE TREES DOWN AT EAGLE TRACE GOLF CLUB.

0250 PM     HAIL             CORAL SPRINGS           26.27N 80.27W
06/19/2011  M1.25 INCH       BROWARD            FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED HALF DOLLAR SIZE HAIL IN CORAL
            SPRINGS.

&&

GREGORIA
Special weather statement, Jun 19, 3:36 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT SUN JUN 19 2011

FLZ073-074-192000-
INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
336 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 400 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...AND MOVING NORTHEAST
  AT 15 MPH.

* THE STORM WILL AFFECT...
  MICCOSUKEE RESORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2587 8048 2577 8030 2566 8052 2573 8060
TIME...MOT...LOC 1936Z 223DEG 10KT 2574 8051

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:12 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jun 19, 2:36 PM EDTSpecial Weather StatementMFLBroward24 min
Jun 19, 2:39 PM EDTSevere Thunderstorm WarningMFLBroward26 min
Jun 19, 2:42 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Jun 19, 3:02 PM EDTSpecial Weather StatementMFLMonroe43 min
Jun 19, 3:09 PM EDTSpecial Weather StatementMFLBroward51 min
Jun 19, 3:32 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade43 min
Jun 19, 3:36 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
Jun 19, 4:12 PM EDTSevere Thunderstorm WarningMFLMiami-Dade54 min
Jun 19, 4:20 PM EDTSpecial Weather StatementMFLBroward25 min
Jun 19, 4:44 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 19, 4:45 PM EDTSpecial Marine WarningMFL2 hr
Jun 19, 4:48 PM EDTSpecial Weather StatementMFLMiami-Dade27 min
Jun 19, 5:16 PM EDTSpecial Marine WarningMFL41 min
Jun 19, 5:17 PM EDTSpecial Weather StatementMFLHendry43 min
Jun 19, 5:49 PM EDTSpecial Weather StatementMFLHendry26 min
Jun 19, 6:23 PM EDTSpecial Weather StatementMFLGlades37 min
Jun 19, 7:00 PM EDTSpecial Weather StatementMFLHendry30 min
Jun 19, 7:34 PM EDTSpecial Marine WarningMFL43 min

Nearby

Special Marine Warnings in Florida, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.